MAUDE Adverse Event Report: COLOPLAST A/S PERISTEEN BAG/RECTAL CATH,SMALL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COLOPLAST A/S PERISTEEN BAG/RECTAL CATH,SMALL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 2912701400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, during the initial training for peristeen, the dad inserted the catheter inside the end user's vagina instead of her rectum and then inflated the balloon.This resulted in bleeding that was heavy and lasted quite a long time.The end user was taken to the hospital and was examined.The surgeon packed the vagina with dressing and the end user was admitted to the hospital where she stayed for two nights.The wound was treated as a laceration to the lining of the vaginal area.The end user experienced pain as a result of this incident that lasted perhaps 10 minutes.After that, she was sharing with the nurse her activities from earlier in the day.During her time in the hospital, there were no complications.The wound "oozed" and this was considered normal and expected by the surgeon.She has had no spotting since returning home and is said to be "completely ok" by the nurse.The family will be returning for training for the peristeen system because they believe it will be beneficial for the end user.Mom explained that the end user is still spotting and may experience spotting for 2 weeks.The end user passed a clot of blood while at school.The end user was on antibiotics in the hospital by iv drip.The mom thought is was called "sefton".She is occasionally using tylenol for pain.Mom is concerned that the balloon popped while in the vagina.Although the nurse demonstrated the balloon as popping "inward", mom thinks the catheter may be faulty and popped in such a way as to cause the bleeding and damage.I told mom that we would send out a return kit for the remaining catheters and examine them.Mom did not have access to the lot number because she was in the car.Spoke to nurse regarding if the balloon popped in the vagina, "when the catheter came out, it was deflated.She assumed that the balloon had popped, but she did not hear a popping sound.She does not believe the pump was adjusted to release the air.

Brand Name
PERISTEEN BAG/RECTAL CATH,SMALL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key9211644
Report Number3006606901-2019-00016
Device Sequence Number14239549
Product Code KNT
UDI-Device Identifier05708932514934
UDI-Public05708932514934
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2912701400
Device Catalogue Number2912701400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2019
Initial Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;